Q. There is a red rash on my inner thigh. What is it?

Answered by
Dr. Asmeet Kaur Sawhney
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Mar 31, 2016 and last reviewed on: Dec 27, 2019

Hi doctor,

I have a reddish rash on my inner thigh since 2 months. I have attached a picture for your reference. It is annoying me a lot. Please help.

Dr. Asmeet Kaur Sawhney

Cosmetology Dermatology Venereology
#

Hi,

Welcome to icliniq.com.

I have reviewed the attached photographs (attachments removed to protect patient identity).

According to me you are affected by ringworm infection.

I would recommend you to take tablet Terbinafine 250 mg once daily and apply Sertaconazole cream on the affected area twice daily. Continue this for three weeks and revert back.

You will definitely notice some improvement. But, do not stop the medicine on your own as recurrence is the most common issue with this condition.

For itching take tablet Levocetirizine 5 mg once or twice daily depending on the intensity of itching.

Besides this, keep the area as dry as possible. Avoid sharing of soap and towel, wear loose cotton clothes and stay in cool and airy environment.


The Probable causes:

Ringworm.

Probable diagnosis:

Tinea cruris

Regarding follow up:

Revert back after three weeks to a dermatologist online.---> https://www.icliniq.com/ask-a-doctor-online/dermatologist


Was this answer helpful?

 | 

Hi doctor,

I used the medicines as mentioned and the rash did not cure completely after three weeks. It just improved a bit. I do not have any itching, but the rash is little smelly. I have attached the photos for your reference.

Dr. Asmeet Kaur Sawhney

Cosmetology Dermatology Venereology
#

Hi,

Welcome back to icliniq.com.

  • I have reviewed the attached photographs (attachment removed to protect patient identity), but I cannot appreciate any rashes.
  • Though, I would recommend you to continue with Terbinafine tablet for another three weeks and apply Clotrimazole cream on the affected area twice daily for another three weeks.
  • It should settle in another three weeks. Besides this use Fluconazole powder on the affected area for about two to three times a day.

Revert back after three weeks to a dermatologist online --> https://www.icliniq.com/ask-a-doctor-online/dermatologist


Was this answer helpful?

 | 

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Can Terbinaforce Plus cream be used for ringworm infection?

Query: Hi doctor, I am having ring like patches all over the body for the past five months. I have itching all over the body including private parts and now it spreads to face as well. I had Griseofulvin tablets, Liv-Cet-5 twice daily and Terbinaforce Plus cream for the last 2 months. But, it did not cure...  Read Full »

Why am I having cold draining nose and body pain?

Query: Hello doctor, I have a cold draining nose and body pain. Please help.  Read Full »

Does Itching Disturb Your Regular Activities?

Article Overview: This article discusses in detail the diagnosis and management of severe itching. Read Article


Nowadays itching is a major problem or symptom of most of the allergic, systemic or fungal diseases. 4 out of 10 people have had some type of itching problem of the skin in their routine life. Severe itch also disturbs regular activities of daily living of mankind. What is Itching? Itching is de...  Read Article

Popular

Popular

Ask your health query to a doctor online?

Ask a Dermatologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.